Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Mar 28, 2009, 9:12 PM EDT for 4 counties in Georgia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 9:12 PM EDT (01:12 UTC)
- Expired
- Mar 29, 2009, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bryan County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 121 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:45 PM EDT | FLASH FLOOD | Ludowici, GA | LAW ENFORCEMENT REPORTED HIGH WATER OVER SIMMONS MILL POND ROAD. HIGHWAY DEPARTMENT PLACED HIGH WATER SIGNS ON THE ROAD. |
| Mar 28, 9:58 PM EDT | FLASH FLOOD | Hinesville, GA | 1 TO 11/2 FEET OF WATER OVER THE ROAD AT CHEROKEE CIRCLE AND HIGHWAY 84. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 290112
FFWCHS
GAC029-179-183-267-290415-
/O.NEW.KCHS.FF.W.0001.090329T0112Z-090329T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
WESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1215 AM EDT
* AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING FROM HINESVILLE TO LUDOWICI TO THE
ALTAMAHA RIVER. ADDITIONAL AREAS OF HEAVY RAIN WERE DEVELOPING
BACK OVER WAYNE COUNTY AND WILL MOVE OVER THE SAME REGION THAT
2 TO 4 INCHES OF RAIN HAD ALREADY FALLEN.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
ALLENHURST...
LUDOWICI...WALTHOURVILLE...
HINESVILLE...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3159 8172 3161 8176 3164 8180 3164 8182
3178 8197 3178 8199 3182 8205 3188 8212
3208 8161 3199 8133 3186 8129 3155 8168
$$2 follow-up statements
000
WGUS72 KCHS 290207
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EDT SAT MAR 28 2009
GAC029-179-183-267-290415-
/O.CON.KCHS.FF.W.0001.000000T0000Z-090329T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LONG GA-TATTNALL GA-BRYAN GA-LIBERTY GA-
1007 PM EDT SAT MAR 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
WESTERN LIBERTY...CENTRAL BRYAN...SOUTHEASTERN TATTNALL AND LONG
COUNTIES...
AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER AREA OF SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF
PRODUCING HEAVY RAINFALL MOVING INTO THE WARNED AREA FROM THE WEST.
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN IN
THE WARNED AREA...AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE
THROUGH MIDNIGHT. THIS MUCH RAINFALL IS CAPABLE OF PRODUCING FLASH
FLOODING.
LAW ENFORCEMENT IN LONG AND LIBERTY COUNTIES HAVE REPORTED SEVERAL
ROADS CLOSED DUE TO FLOODING. ADDITIONAL ROAD CLOSURES MAY BE
POSSIBLE IN THE WARNED AREA AS MORE HEAVY RAINFALL DEVELOPS.
FLASH FLOODING IS EXPECTED IN AND AROUND ALLENHURST...DONALD...
FLEMINGTON...FORT STEWART...GLENNVILLE...GUM BRANCH...
HINESVILLE...LUDOWICI...MCINTOSH...TIBET...WALTHOURVILLE...
CROSSROADS AND MIDWAY.
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3159 8172 3161 8176 3164 8180 3164 8182
3178 8197 3178 8199 3182 8205 3188 8212
3208 8161 3199 8133 3186 8129 3155 8168
$$000
WGUS72 KCHS 290407
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 AM EDT SUN MAR 29 2009
GAC029-179-183-267-290416-
/O.EXP.KCHS.FF.W.0001.000000T0000Z-090329T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LONG GA-TATTNALL GA-BRYAN GA-LIBERTY GA-
1207 AM EDT SUN MAR 29 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT FOR FOR WESTERN
LIBERTY...CENTRAL BRYAN...SOUTHEASTERN TATTNALL AND LONG COUNTIES...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3159 8172 3161 8176 3164 8180 3164 8182
3178 8197 3178 8199 3182 8205 3188 8212
3208 8161 3199 8133 3186 8129 3155 8168
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 8:04 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 28, 8:04 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
804 PM EDT SAT MAR 28 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE OFFSHORE
LATE TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY AND
PERSIST THROUGH EARLY TUESDAY. A COLD FRONT WILL APPROACH FROM THE
WEST TUESDAY NIGHT AND PUSH THROUGH THE AREA EARLY WEDNESDAY...SETTLING
SOUTH OF THE AREA WHILE HIGH PRESSURE RETURNS LATE WEDNESDAY INTO
EARLY THURSDAY. THE FRONT WILL LIFT NORTH AS A WARM FRONT LATE THURSDAY
FOLLOWED BY ANOTHER COLD FRONT EARLY FRIDAY MORNING. HIGH PRESSURE
LOOKS TO RETURN FOR SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPDATE...WILL LET TORNADO WATCH 90 EXPIRE AS SCHEDULED AT 8PM.
BOWING LINES HAVE ALL SHIFTED OFFSHORE...LEAVING WIDESPREAD
MODERATE RAIN WITH POCKETS OF HEAVY RAIN IN ITS WAKE. THE COLD
FRONT IS STILL WELL BACK IN ALABAMA...KEEPING DEEP MOISTURE
/INCLUDING PWAT VALUES OF 1.6-1.8 INCHES/ AND PLENTY OF OMEGA LIFT
AVAILABLE TO KEEP PRECIP GOING. MIDLVL LAPSE RATES ARE STILL
IMPRESSIVE AND OCCASIONAL POSITIVE LIGHTNING STRIKES ARE BEING
REPORTED SO THERE STILL MAY BE ISOLD STORMS THAT CONTAIN SMALL
HAIL WITHIN THE ELEVATED CONVECTION. A MORE COMPREHENSIVE EVENING
UPDATE WILL BE ISSUED WITHIN THE NEXT FEW HOURS.
PREVIOUS DISCUSSION...LOOKS LIKE MORE OF A QLCS STRUCTURE FROM
SRN SC BACK INTO THE WRN FL PANHANDLE AHEAD OF A COLD FRONT
PUSHING INTO WRN AL. THE MAIN UPPER LOW LOOKS TO BE ROUNDING THE
BEND PUSHING INTO NRN AR. THE SEVERE THREAT LOOKS TO CONTINUE AS
THE ACTIVITY PUSHES INTO AN UNSTABLE ENVIRONMENT AND THINK THAT
THE CURRENT TORNADO WATCH STILL LOOKS ON TARGET...ALTHOUGH THE
THREAT MAY LINGER A BIT LONGER THAN 8 PM. LOOKS LIKE THE COLD
FRONT WILL NOT PUSH THROUGH UNTIL AROUND DAYBREAK BUT SINCE THE
DEEPEST MOISTURE PUSHES OFFSHORE AROUND 3-5 AM...DO NOT THINK
THERE WILL BE MUCH OF A CHANCE FOR SEVERE WX AFTER THIS TIME.
BREEZY CONDITIONS APPEAR LIKELY OVERNIGHT AS THE FRONT PUSHES
THROUGH. LOWS SHOULD RANGE FROM THE UPPER 50S ACROSS INTERIOR GA
TO THE MID 60S CLOSER TO THE COAST.
LAKE WINDS...A LAKE WIND ADVISORY WILL REMAIN IN EFFECT OVERNIGHT
AS WINDS AROUND 20 KT LOOK LIKE A GOOD BET AS STRONG LOW-LEVEL
WINDS MOVE ACROSS THE AREA IN ASSOCIATION WITH A STRONG COLD
FRONT. WINDS MAY BRIEFLY DROP BELOW CRITERIA FOR A PERIOD BUT ARE
EXPECTED TO PICK BACK UP SUNDAY MORNING AS A COLD FRONT SWEEPS
OFFSHORE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE COLD FRONT SHOULD PUSH THROUGH AROUND DAYBREAK SUN. EXPECT A
CLEARING BUT QUITE BREEZY DAY WITH GUSTS UP TO AROUND 35 MPH DUE
TO A TIGHT PRESSURE GRADIENT AND VERTICAL MIXING OF STRONG LOW-
LEVEL WINDS TO THE SURFACE OCCURS IN MODEST COLD AIR ADVECTION.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
BROAD BUT WEAK HIGH PRESSURE WILL SLIDE E ACROSS THE AREA SUN NIGHT
THROUGH TUE MORNING...MAKING FOR DRY AND COOLER CONDITIONS ACROSS
THE AREA. A WEAK COLD FRONT WILL APPROACH FROM THE W LATE MON INTO
EARLY TUE...HELPING SHIFT THE HIGH OFFSHORE. IN CONJUNCTION WITH THE
APPROACHING FRONT IS A DEEPENING LOW PRES CENTER OVER THE UPPER MISS
RIVER VALLEY...BEING USHERED E BY A DEEPENING AND TILTING UPPER
LEVEL TROUGH OVER THE UPPER CENTRAL CONUS. AS THE UPPER LEVEL
BECOMES FURTHER NEGATIVELY TILTED TUE NIGHT INTO WED MORNING...THIS
WILL SHUNT THE COLD FRONT QUICKLY TWD THE COAST BY LATE WED MORNING.
DEEP SW FLOW AHEAD OF THE FRONT ALONG WITH STRONG WIND FIELDS IN THE
MID AND UPPER LEVELS LOOK TO PRODUCE A FEW BANDS OF RAIN/TSTMS IN
THE PREFRONTAL ENVIRONMENT. THUS...HAVE INCREASED POPS TO HIGH END
CHC FOR TUE NIGHT INTO WED MORNING WITH THE PROGRESSION OF THIS
FRONT. THE FRONT WILL SETTLE S OF THE AREA BY MIDDAY WED WHILE HIGH
PRES RETURNS FROM THE SW...ALLOWING FOR MORE TRANQUIL CONDS FOR LATE
WED THROUGH MIDDAY THU.
ANOTHER UPPER LEVEL LOW PRESSURE WAVE LOOKS TO TAKE A SIMILAR TRACK
THROUGH THE CENTRAL PLAINS ON ITS WAY THROUGH THE GREAT LAKES WED
NIGHT THROUGH THU NIGHT...AND LOOKS TO PUSH ANOTHER COLD FRONT
THROUGH THE AREA THU NIGHT INTO FRI MORNING...FOLLOWED BY HIGH PRES
FOR THE START OF NEXT WEEKEND. LESS CONFIDENCE DUE TO MORE MODEL
DIVERGENCE THIS FAR OUT LEADS TO ONLY 20/30 POPS FOR THE END OF THE
WEEK.
TEMPS WILL HAVE LITTLE VARIATION THROUGH THE WEEK WITH THE RAPID
PROGRESSION OF LOW PRESSURE SYSTEMS THROUGH THE AREA. TEMPS
GENERALLY WILL REMAIN NEAR CLIMATOLOGICAL NORMS.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
HAVE INCLUDED A BRIEF PERIOD OF LLWS AT THE START OF THE 29/00Z
TAFS AS THE KCHS RAOB INDICATED 31038KT WINDS AT 1 KFT WITH
RELATIVELY LIGHT SFC WINDS. BY 06Z...SFC WINDS WILL INCREASE FROM
THE SW WHILE UPPER LEVEL WINDS BACK MORE TO SW...REDUCING THE LLWS
INFLUENCE TO A MORE LOW LEVEL TURBULENCE EFFECT.
DEEP STRONG CONVECTION HAS PUSHED OFFSHORE BUT WITH THE COLD
FRONT STILL OVER ALABAMA AND DEEP MOISTURE IN PLACE ACROSS COASTAL
SC AND GA...WIDESPREAD MODERATE RAIN WITH OCCASIONAL LIGHTNING
STRIKES AND POCKETS OF HEAYV RAIN WILL CONTINUE ACROSS THE AREA
THROUGH 29/03Z. THIS MAY RESULT IN PERIODS OF IFR VSBYS WITH MVFR
CIGS THROUGH THE REST OF THIS EVENING. BY MIDNIGHT...THE RAIN
SHOULD BE OFFSHORE BUT DECOUPLING BETWEEN STRONG 1 KFT WINDS AND
WEAKER SFC WINDS WILL ALLOW FOR CIGS DROPPING TO LOW MVFR OR SOLID
IFR LEVELS THROUGH DAYBREAK. AS DRIER AIR MOVES INTO THE AREA BY
DAYBREAK...THE LOW CLOUDS WILL BREAK UP MAKING FOR VFR CONDS
THROUGH THE DAY TMRW.
THE MAIN CONCERN FOR TMRW TURNS TO WINDS. THE FRONT WILL BE
OFFSHORE BY DAYBREAK...FOLLOWED BY STRONG SUBSIDENCE AND A DEEP
DRY NW FLOW. A STRONG PRESSURE GRADIENT WITH HIGH PRESSURE QUICKLY
COMING IN BEHIND THE FRONT WILL INCREASE SUSTAINED WINDS TO THE
15-20KT RANGE WITH GUSTS UP TO 30 KT. WINDS WILL THEN SETTLE DOWN
LATE TMRW EVENING.
EXTENDED AVIATION OUTLOOK...HIGH PRESSURE RETURNS SUN NIGHT
THROUGH EARLY TUE...ALLOWING VFR CONDITIONS TO PREVAIL. ANOTHER
COLD FRONT WILL MOVE THROUGH THE AREA WED...BRINGING POSSIBLY
MVFR/IFR CONDITIONS WITHIN SHOWERS/THUNDERSTORMS TUE NIGHT INTO
WED MORNING.
&&
.MARINE...
TONIGHT...WINDS WILL VEER SW LATE TONIGHT AS A COLD FRONT APPROACHES
FROM THE W. EXPECT SOLID SCA CONDS FOR ALL WATERS...WITH GALE
FORCE WINDS A GOOD BET ACROSS THE WARMER GA WATERS BEYOND 40 NM
FROM SHORE. MAY NEED TO EVENTUALLY EXTEND THE SCA FOR THE GA
NEARSHORE WATERS A BIT LONGER BUT WILL RE-EVALUATE THIS LATER. OF
COURSE...HIGHER WINDS ALONG WITH LARGE HAIL AND WATERSPOUTS WILL
BE POSSIBLE ACROSS THE ENTIRE MARINE AREA AS A SQUALL LINE MOVES
THROUGH FROM THE W OVERNIGHT.
SUNDAY...SLOWLY IMPROVING CONDITIONS SUN BEHIND THE COLD FRONT...WITH
THE SCA COMING DOWN ACROSS THE SRN SC NEARSHORE WATERS BY AFTERNOON. HAVE
EXTENDED THE SCA FOR CHS HARBOR THROUGH THE AFTERNOON AS GREAT
MIXING IS EXPECTED THROUGH THE DAY.
SUNDAY NIGHT THROUGH THURSDAY...HIGH PRESSURE WILL MOVE THROUGH
THE WATERS SUN NIGHT THROUGH TUE MORNING...MAKING FOR FAIRLY
BENIGN CONDITIONS. ANOTHER COLD FRONT WILL APPROACH THE WATERS
FROM THE W TUE AND PUSH THROUGH THE MARINE AREA TUE NIGHT INTO WED
MORNING WHICH WILL LEAD TO DETERIORATING CONDITIONS ACROSS TE
WATERS...INCLUDING LIKELY SCA HEADLINES AND POSSIBLE GALE
HEADLINES DEPENDING ON THE STRENGTH OF THE SYSTEM. THIS FRONT WILL
PUSH OFFSHORE WED...MAKING FOR A RETURN OF HIGH PRES LATE WED INTO
THU AND MORE BENIGN CONDITIONS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 11 PM EDT SUNDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT SUNDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ354.
GALE WARNING UNTIL 5 AM EDT SUNDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ330.
&&Hazardous weather outlook, Mar 28, 8:21 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 821 PM EDT SAT MAR 28 2009 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044- 047>051-291030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 821 PM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... FROM THE SEVERE WEATHER THAT OCCURRED ACROSS THE AREA EARLIER ON SATURDAY...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING ANY AREAS OF FLOODING...ANY STORM DAMAGE OR ANY HAIL ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-291030- BERKELEY- 821 PM EDT SAT MAR 28 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT SUNDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... FROM THE SEVERE WEATHER THAT OCCURRED ACROSS THE AREA EARLIER ON SATURDAY...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING ANY AREAS OF FLOODING...ANY STORM DAMAGE OR ANY HAIL ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-291030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 821 PM EDT SAT MAR 28 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... FROM THE SEVERE WEATHER THAT OCCURRED ACROSS THE AREA EARLIER ON SATURDAY...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING ANY AREAS OF FLOODING...ANY STORM DAMAGE OR ANY HAIL ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 28, 6:17 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SAVANNAH 32.05N 81.08W
03/28/2009 E0.25 INCH CHATHAM GA TRAINED SPOTTER
PEA SIZED HAIL AT SAVANNAH MALL.
0613 PM HAIL SKIDAWAY ISLAND 31.93N 81.05W
03/28/2009 E0.25 INCH CHATHAM GA TRAINED SPOTTER
PEA SIZED HAIL AT THE LANDINGS ON SKIDAWAY ISLAND.
0617 PM HAIL 1 E SAVANNAH 32.05N 81.07W
03/28/2009 E0.25 INCH CHATHAM GA TRAINED SPOTTER
PEA SIZED HAIL NEAR SKIDAWAY ROAD.
&&
JPCLocal storm report, Mar 28, 6:32 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 3 ESE SAVANNAH 32.03N 81.04W
03/28/2009 E0.25 INCH CHATHAM GA PUBLIC
PEA SIZED HAIL REPORTED ON WHITE MARSH ISLAND... BETWEEN
SAVANNAH AND TYBEE ISLAND.
0615 PM HEAVY RAIN 1 NNE WILMINGTON ISLAND 32.02N 80.98W
03/28/2009 E0.00 INCH CHATHAM GA PUBLIC
COCORAHS REPORT. 0.50 INCHES IN 10 MINUTES WITH PEAK
INTENSITY OF 5.95 IN/HR.
0632 PM HAIL TYBEE ISLAND 32.02N 80.86W
03/28/2009 E0.50 INCH CHATHAM GA PUBLIC
PEA TO DIME SIZE HAIL REPORTED.
&&
JPCSpecial weather statement, Mar 28, 6:35 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 635 PM EDT SAT MAR 28 2009 SCZ048-049-282315- BEAUFORT-COASTAL COLLETON- 635 PM EDT SAT MAR 28 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BEAUFORT AND EXTREME SOUTHEASTERN COLLETON COUNTIES THROUGH 715 PM EDT... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHELL POINT TO 13 MILES SOUTHEAST OF SEA PINES...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF BEAUFORT TO 17 MILES SOUTH OF HILTON HEAD ISLAND...MOVING EAST AT 55 MPH. AREAS IN AND AROUND BLUFFTON...EDISTO BEACH...FOLLY FIELD...FOREST BEACH...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...PARRIS ISLAND AND PORT ROYAL WILL BE IMPACTED THROUGH 715 PM EDT. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Mar 28, 6:37 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
637 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL TYBEE ISLAND 32.00N 80.85W
03/28/2009 E1.00 INCH CHATHAM GA PUBLIC
0631 PM HEAVY RAIN TYBEE ISLAND 32.00N 80.85W
03/28/2009 E0.00 INCH CHATHAM GA TRAINED SPOTTER
MINOR STREET FLOODING AND PEA SIZE HAIL.
&&
JAQSpecial weather statement, Mar 28, 6:51 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 651 PM EDT SAT MAR 28 2009 SCZ045-050-282315- BERKELEY-CHARLESTON- 651 PM EDT SAT MAR 28 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND EAST CENTRAL BERKELEY COUNTIES THROUGH 715 PM EDT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR GERMANTOWN...OR ABOUT 9 MILES NORTH OF MCCLELLANVILLE...MOVING NORTHEAST AT 35 MPH. AREAS IN AND AROUND WILL BE IMPACTED THROUGH 715 PM EDT. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Local storm report, Mar 28, 9:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
902 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG HINESVILLE 31.85N 81.60W
03/28/2009 LIBERTY GA LAW ENFORCEMENT
POWER LINES DOWN IN HINESVILLLE. TIME ESTIMATED FROM
RADAR.
&&
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:03 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Candler, Chatham, Effingham, Evans and 5 more | 3 hr |
| Mar 28, 8:31 PM EDT | Special Marine Warning | CHS | 29 min | |
| Mar 28, 11:03 PM EDT | Special Marine Warning | CHS | 68 min | |
| Mar 28, 11:43 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 30 min |
| Mar 29, 12:01 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans, Liberty, Tattnall | 44 min |
| Mar 29, 12:33 AM EDT | Areal Flood Advisory | CHS | McIntosh | 87 min |
| Mar 29, 1:24 AM EDT | Special Marine Warning | CHS | 66 min | |
| Mar 29, 2:10 AM EDT | Special Marine Warning | CHS | 95 min | |
| Mar 29, 2:32 AM EDT | Special Marine Warning | CHS | 88 min | |
| Mar 29, 3:10 AM EDT | Special Marine Warning | CHS | 89 min | |
| Mar 29, 5:20 AM EDT | Special Marine Warning | CHS | 55 min | |
| Mar 29, 6:13 AM EDT | Special Marine Warning | CHS | 72 min |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.